Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 36, NWS Wakefield, VA

May 23, 2005Goochland County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 23, 2005, 3:17 PM EDT for Goochland County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2005, 3:17 PM EDT (19:17 UTC)
Expired
May 23, 2005, 4:00 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Goochland County, VA

The radar

The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2005-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2005-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:15 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 23, 11:15 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 AM EDT MON MAY 23 2005

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
 A LOOK AT THE 12Z SOUNDINGS SHOWS LIMITED PROSPECTS FOR SVR WX
ACRS VA/MD PORTIONS OF CWA (ESP N/E OF JAMES)...ESP NOTING CAPPED
NATURE OF LWX AND RNK SOUNDINGS (EVEN W/ TEMPS GOING TO U 70S -
LWR 80S)..AND 25-35 KT OF DOWNSLOPE FLOW IN THE BL. ALSO FCST
TRACK OF JET ONLY PUTS FAVORABLE LEFT EXIT REGION OF JET FOR FAR
NE PRTN OF CWA (WHICH IS IN A MARINE AIR MASS. ALL THAT SAID...I
DO EXPECT SCT THUNDER THIS AFTN ACRS ENTIRE CWA...GIVEN POTENT
NATURE OF AFORE-MENTIONED 3H JET (120 KT) AND 25+ VORT UNIT 5H MAX
HEADING SE FROM NRN OH (IN ASSOC W/ JET) - NOTE LTNG AHEAD OF VORT
(IN PVA) FROM N MGW TO NR CRW. IN THE IMMEDIATE SHORT TERM
(THROUGH 2 PM) EXPECT NO MEAS PRECIP ACRS CWA. THEN SHRA W/
IMBEDDED TSTMS BUILDS IN FROM NW TO SE FOCUSED MAINLY ALONG AND
N/E OF THE JAMES RIVER. TO THE S/W OF JAMES AIR MASS CONTINUES TO
DESTABILZE W/ SOLID SOLAR HTNG...ESP OVR NC ZONES WHERE SHLD HAVE
SUFFICIENT INSTABILITY FOR MARIGINALLY SVR (WIND/HAIL) POP CORN
TYPE STORMS. DID BUMP UP TEMPS ESP ACRS SRN AREAS TO REFLECT
POTENTILA FOR L-M 80S EVIDENT IN GSO AND MHX SOUNDINGS. BASED UPON
SLIGHTLY SLOWER TIMING OF 5H VORT AND 3H JET THAN PREVIOUSLY
EXPECTED...PUSHED LKLY POPS (NE 2/5) INTO ERLY EVENING HRS...WHICH
IS REFLECTED IN THIS UPDATE.

MINIMAL CHANGES TO MARINE (XCPT TO REFLECT CHANGES IN WX/POP NOTED
ABVOVE).

&&

.PREVIOUS DISCUSSION...
(ISSUED 359 AM EDT MON MAY 23 2005)

SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
LATEST SATELLITE IMAGERY INDICATE UPPER LOW SPINNING OVER NEW
ENGLAND...WITH ANOTHER CYCLONE OVER THE GRTLKS REGION. ALSO
APPEARS TO BE A WEAK DISTURBANCE MOVING ACROSS ERN KY AND FAR WRN
VA AND NC...AS INDICATED BY A CIRRUS STREAK...AND ALSO A CLUSTER
OF TSTMS ON RADAR. AT THE SURFACE...A WARM FRONT EXTENDED FROM LOW
CENTER SEWD THRU ERN KY AND INTO WRN NC. MSAS SHOWING A NOSE OF HIGHER
THETAE AIR OVER CENTRAL N CAROLINA...CHARACTERIZED BY SFC DEWPTS
IN THE LOWER 60S.

TODAY...GRTLKS CYCLONE...AT SFC AND ALFT...MOVES QUICKLY
SEWD...BEING DRIVEN IN PART BY CYCLONIC CIRCULATION OVER THE NE.
THIS FEATURE CORRESPONDS TO A 110 KT JET MAX AT 300
MB...IMPRESSIVE FOR THIS TIME OF YEAR. BEST FORCING WITH THIS
FEATURE...ALONG AND LEFT OF THE VORT TRACK...AND IN THE LEFT FRONT
QUADRANT OF THE JET MAX...OCCURS OVER NRN PORTIONS OF THE FA...AND
POINTS N...MAINLY N OF THE JAMES RIVER. EXPECT NUMEROUS SHOWERS
ACROSS THAT AREA TODAY INTO TONIGHT. FARTHER S...THIS FORCING NOT
AS IMPRESSIVE...WITH EVEN SOME SUBSIDENCE INDICATED IN THE MODELS.
HOWEVER...OVER SRN PORTIONS OF THE FA...DO HAVE BOUNDARY LAYER
CONVERGENCE ASSOC WITH DEVELOPING CYCLONE AND SFC FRONT...ALONG
WITH INCREASING CONVECTIVE INSTABILITY. THIS WILL BE ENUF FOR AT
LEAST SCATTERED TSTMS TO DEVELOP.

ANY STORMS THAT DO DEVELOP TODAY WILL HAVE THE POTENTIAL TO BECOME
SEVERE. UPPER WNW JET CONTIBUTING TO ZERO TO 6 KM BULK SHEAR
MAGNITUDE IN EXCESS OF 50 KT OVER SRN PORTIONS OF THE
AREA...WHERE MODEL INSTABILITY INDICES SHOW BEST INSTABILITY. OVER
CENTRAL AND NRN PORTIONS OF THE AREA...SHEAR EVEN HIGHER...GRTN
60 KTS...ALTHOUGH INSTABILTIY SOMEWHAT LESS. WITH THIS KIND OF
DEEP LAYER SHEAR...AND EXPECTED DESTABILIZATION...AT LEAST IN THE
S...POTENTIAL EXISTS FOR SUPERCELLS TODAY. AGREE WITH SPC SLIGHT
RISK ASSESSMENT FOR THE AREA...WITH HAIL AND DAMAGING WINDS THE
PRIMARY THREAT.

TONIGHT...EXPECT EVENING SHOWERS TO GIVE WAY TO SOME LINGERING
LIGHT RAIN...ASSOC WITH CYCLONIC FLOW. TUE LOOKS TO BE
COOLER...AND UNSETTLED...AS UPPER LOW DROPS OVER THE AREA. ANY
BREAKS SHOULD FILL IN...WITH INSTABILTIY SHOWERS A GOOD BET.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...
MODEL DIFFS WITH RESPECT TO HOW QUICKLY UPPER LOW DRIFTS NE AND
AWAY FROM THE AREA...AND THIS WILL DETERMINE HOW MUCH DECREASE IN
CLOUD COVER AND INCREASE IN TEMPS WE GET ON WED. DROPPED TEMPS
BACK A TAD WED IN LINE WITH NEW GUIDANCE...AS MODELS KEEP UPPER
LOW CLOSER TO THE COAST. MADE VERY LITTLE CHANGE TO THE THU THRU
SUN TIME PERIOD GIVEN THE UNCERTAINTY...AND THE PRIMARY FOCUS THIS SHIFT
TO THE ACTIVE SHORTER TERM.

AVIATION...VFR TO START...LWRG TO MVFR IN SHWRS...POTENTIALLY IFR
CIGS/VSBYS. GREATEST THREAT FOR TSRA WILL BE ACROSS ERN TAF SITES
AFTR 18Z...LOWEST THREAT AT SBY WHERE A STEADY RAIN IS PSBL.

MARINE...NO FLAGS FOR TDY...BUT WILL CONT TO HEADLINE SCA ACROSS
NRN WTRS LATE TONITE AND ALL AREAS TUE. CDFRNTL PASSAGE XPCTS BY 00Z
WITH A SHORT COLD SURGE FROM NRLY WND SHFT. OFFSHORE LOW STALLS N OF
MARINE AREA...BUT NRLY WNDS KEEPS SCA CNDTNS THRU THURSDAY. ASTRO
TIDES TO RUN ABOUT A FOOT ABV NRML...BUT NOT HIGH ENUF TO RESULT IN
ANY PRBLMS.

AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY...ATLC COASTAL WATERS FROM FENWICK
ISLAND TO CURRITUCK BEACH LIGHT...TUE THROUGH WED NIGHT. SMALL
CRAFT ADVISORY...CHES BAY S OF SMITH PT AND CURRITUCK SOUND...
TUESDAY THROUGH WED NIGHT.

SHORT TERM...REILLY
LONG TERM...REILLY

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...SMALL CRAFT ADVISORY FOR MDZ025 FROM 6 AM TUESDAY TO 11 PM
     WEDNESDAY.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>633-650-652-670 FROM 6 AM
     TUESDAY TO 11 PM WEDNESDAY.
&&

SHORT TERM...MALOIT
Hazardous weather outlook, May 23, 5:26 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 AM EDT MON MAY 23 2005

MDZ025-240930-
MARYLAND BEACHES-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND BEACHES
INCLUDING OCEAN CITY.

.DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE RISK OF RIP
CURRENTS. FOR MORE DETAILS...PLEASE REFER TO THE SURF ZONE
FORECAST...WBCSRFAKQ...ISSUED BY THIS OFFICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.

VAZ099-100-240930-
ACCOMACK-NORTHAMPTON VA-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE
POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE
STRONGEST STORMS MAY CONTAIN LARGE HAIL...PENNY SIZED OR
LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO
THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE
AT 457 AM. ALSO...THERE WILL BE A MODERATE RISK OF RIP
CURRENTS AT THE ATLANTIC BEACHES TODAY. FOR MORE DETAILS...PLEASE
REFER TO THE SURF ZONE FORECAST...WBCSRFAKQ...ISSUED BY THIS
OFFICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

ANZ630>633-650-652-654-656-658-240930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...CURRITUCK SOUND...AND ATLANTIC COASTAL WATERS BETWEEN
FENWICK ISLAND AND CURRITUCK BEACH LIGHT.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE
POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE
STRONGEST STORMS...OVER THE VIRGINIA AND NORTH CAROLINA
WATERS...MAY CONTAIN LARGE HAIL...PENNY SIZED OR LARGER...AND WIND
GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO THE SPECIAL WEATHER
STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE AT 457 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

NCZ012>017-030>032-102-VAZ048-049-060>098-240930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND EAST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE
POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE
STRONGEST STORMS MAY CONTAIN LARGE HAIL...PENNY SIZED OR
LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO
THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE
AT 457 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

MDZ021>024-240930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.

In the hours before

Special weather statement, May 23, 11:36 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1136 AM EDT MON MAY 23 2005

NCZ012>017-030>032-102-VAZ048-049-060>100-240100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE...
GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...
EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...
NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...
EASTVILLE
1136 AM EDT MON MAY 23 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN
VIRGINIA AND NORTHEAST NORTH CAROLINA. LARGE HAIL...OVER PENNY
SIZED...AND WIND GUSTS UP TO 60 MPH...WILL BE POSSIBLE WITH THE
STRONGEST STORMS. THE THREAT OF SEVERE WEATHER WILL BE OVER
SOUTHERN AND CENTRAL VIRGINIA...MAINLY NEAR AND SOUTH OF THE JAMES
RIVER...INCLUDING NORTHEAST NORTH CAROLINA...ALTHOUGH ISOLATED
SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE NORTH OF THE JAMES
RIVER. THE SEVERE THREAT WILL BE PRIMARILY DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS.

A LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM THE NORTHWEST
THIS AFTERNOON...WITH A WARM FRONT AHEAD OF IT STRETCHING ACROSS
CENTRAL VIRGINIA. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BECOME
MORE NUMEROUS LATE THIS AFTERNOON NORTH OF THIS WARM FRONT. NEAR
AND SOUTH OF THE FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP LATE
THIS AFTERNOON AS TEMPERATURES REACH THE LOW TO MID 80S. A FEW OF
THESE STORMS MAY BECOME SEVERE.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...
AND WARNINGS.

MALOIT
Special weather statement, May 23, 2:01 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
201 PM EDT MON MAY 23 2005

VAZ048-049-062-063-231900-
FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-
201 PM EDT MON MAY 23 2005

...SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING TOWARD
LOUISA...FLUVANNA AND GOOCHLAND COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS 21 MILES NORTHWEST OF
PALMYRA...OR ABOUT 6 MILES WEST OF CHARLOTTESVILLE...MOVING EAST AT
45 MPH. THE SHOWERS AND STORMS WILL BE NEAR UNION MILLS AT 220 PM
EDT...BYBEE AT 225 PM EDT...FERNCLIFF AT 230 PM EDT...KENTS STORE AT
235 PM EDT...TABSCOTT AT 240 PM EDT...EXIT 152 ALONG I 64 AT 245 PM
EDT.

WIND GUSTS TO 40 MPH FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH ANY THUNDERSTORMS.

NS
Special weather statement, May 23, 3:02 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT MON MAY 23 2005

VAZ048-049-062-063-069>071-232000-
CHESTERFIELD VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA
VA-POWHATAN VA-
302 PM EDT MON MAY 23 2005

...STRONG THUNDERSTORM MOVING INTO THE RICHMOND METRO AREA BY 4 PM...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF HADENSVILLE...OR ABOUT 6 MILES
EAST OF PALMYRA...MOVING SOUTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR TABSCOTT AT 310 PM EDT...HADENSVILLE AT
315 PM EDT...FIFE AT 320 PM EDT...OTHMA AT 325 PM EDT...SANDY HOOK AT
335 PM EDT...GOOCHLAND AT 340 PM EDT.  THE STORM WILL BEGIN TO
AFFECT WESTERN HENRICO COUNTY BY 4 PM.

ANOTHER ISOLATED SHOWER CONTINUES TO TRACK THROUGH POWHATAN COUNTY
TOWARD NORTHWESTERN CHESTERFIELD COUNTY...AND WILL AFFECT MIDLOTHAIN
BY 330 PM.

WIND GUSTS TO 40 MPH FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH ANY THUNDERSTORMS.

NS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:56 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Richmond49 min
May 23, 4:29 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, City of Hopewell46 min
May 23, 5:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight32 min
May 23, 5:38 PM EDTSpecial Marine WarningAKQ65 days
May 23, 5:42 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Portsmouth, City of Suffolk48 min
May 23, 6:11 PM EDTSpecial Marine WarningAKQ66 days

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.